Topic: gemzar & xeloda

O.K. started the new treatment plan of gemzar & xeloda. The thought was the oxiplatin was the culprit of the extreme nausea after the fulfox & oxiplatin. So Day 1 of IV gemzar  and one dose of xeloda (1500MG) resulted in the worse vomiting and nausea ever! My husband started treatment on wed, took IV and xeloda at 6pm. At 4am severe vomiting every 1/2 hour to 1 hour! Could not hold day pills (oxcycontin etc). Called md and went to infusion for IV fluids, decadron, zofran. He felt much better and could then hold down food and pills. My question is, Is it the fulfox/xeloda that is causing this extreme reactions? We have discontinued the xeolda after one dose, and today he is much better.
I am thinking now, that we should be on gemzar and cisplatin. We will have chemo and MD visit next wed. Hoping for a better week with out the xeloda.
Thoughts????
Also, as a side note. A chest ct scan was done on 9/12/11 that had never been ordered before (Md says oversight) that shows multi enlarged lymph nodes in chest cavity. The "experts" appolized that an initial chest scan was not done (only abd ct scan) and says even with results it would of not changed their treatment plan because the cancer had already mets.
Not sure how I feel about this mistake/answer.

Re: gemzar & xeloda

Dear Devastated, I am so sorry about your husband. Mine never had chemo but Gem/Cis seems to be the cocktail of choice around here. As for the overisght of the chest scan, it is very disturbing however, we cannot go back and undo what was done or not done, and we all have so much on our plates as it is, we need to keep moving forward and save our energy for other things. I know it just kills us to see our loved ones go through these trials and tribulations and there is not much we can do but be supportive. Hoping for a good weekend and a better start for you both next week.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: gemzar & xeloda

devastated....  Side effects of treatments can be debilitating and dangerous.  I am glad to hear that your husband is recovering well. 
I often wonder how a person with gastro cancer is to tolerate drugs in the digestive tract as often time

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER